Article Text

Download PDFPDF
Letter
Amiodarone in a rush: caution on speed of delivery and new guidance
  1. Orijit Banerji,
  2. Alvin Schadenberg
  1. Paediatric Intensive Care, Bristol Royal Hospital for Children, Bristol, UK
  1. Correspondence to Dr Orijit Banerji, Women and Childrens, Bristol Royal Hospital for Children, Bristol, UK; orijit.banerji{at}nhs.net

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.

A boy aged 11 months presented to his local hospital with a short history of being febrile with vomiting. He was found to be shocked with a pulsed broad complex tachycardia of around 240 and increased work of breathing. He was managed as per the APLS (Advanced Paediatric Life Support) protocol and had short-lived terminations after his first two shocks. He was loaded with amiodarone over 5 min prior to his third shock, but promptly arrested with loss of electrical activity requiring 20 min cardiopulmonary resuscitation. This transitioned to a return of broad complex tachycardia with output and a further 20 min of shocks and epinephrine until a narrow complex rhythm was achieved and …

View Full Text

Footnotes

  • Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.

  • Competing interests None declared.

  • Provenance and peer review Not commissioned; externally peer reviewed.